MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210708
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in (b)(6) that during an unknown surgery on (b)(6) 2021, it was observed that the lupine loop plus anchor w/oc device was deformed when opening its package.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device has not been returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, it was observed that only one anchor and it was bent near mid-body, confirming this complaint.The anchor remained intact on the distal end of the inserter and the suture was intact within the handle at the proximal end of the inserter as intended.The complaint reported was confirmed.A manufacturing record evaluation was performed for the finished device lot number 6l40998, and no non conformances were identified.Hands on analysis should provide the evidence necessary to confirm the root cause.The storage conditions of these devices are unknown.The component (polylactic acid (pla)) of this device, is exposed to temperatures over 21 degrees c, its structure gets compromised as it tents to lose mass, it provides flexibility to the polymer chains producing a decrease in the degree of crystallinity of the structure and the microhardness values causing these types of deformations.These damages have typical characteristics of material exposed to temperatures higher than recommended, however this cannot be conclusively determined.The probable root cause of this failure is that the devices were exposed to an elevated temperature before it was opened in the operating room prior to surgery.The elevated temperature and the slight tension on the suture could result in the bending of the anchor.No further information regarding the cause of the defect has been provided to help determine a root cause for this failure.As per ifu- 108805 store in a cool dry place.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history lot: there were no non conformance regarding this lot.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, it was observed that the anchor was bent near mid-body, confirming this complaint.The anchor remained intact on the distal end of the inserter and the suture was intact within the handle at the proximal end of the inserter as intended.A manufacturing record evaluation was performed for the finished device lot number 6l40998, and no nonconformances were identified.A previously manufacturing investigation was performed; as a result, there is a 100% control at different stages of production of: anchor tightening, by a torque meter + anchor/shaft assembly + anchor/shaft gap with a measuring gauge.Also, 100% visual control: check that no degradation on the suture and on the anchor is present.There has been a closer look on the in-process controls.The results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the document reviewed.The sample was characterized by scanning electron microscope (sem); as a result, the images show evidence of plastic deformation.When polylactic acid (pla), the component of this device, is exposed to temperatures over 21 degrees c, its structure gets compromised as it tents to lose mass, it provides flexibility to the polymer chains producing a decrease in the degree of crystallinity of the structure and the microhardness values causing these types of deformations.These damages have typical characteristics of material exposed to high temperatures; however, this cannot be conclusively determined.Based on the results, the probable root cause of this failure is that the devices were exposed to an elevated temperature before it was opened in the operating room prior to surgery.The elevated temperature and the slight tension on the suture could result in the bending of the anchor.No further information regarding the cause of the defect has been provided to help determine a root cause for this failure.As per ifu: store in a cool dry place.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LUPINE LOOP PLUS ANCHOR W/OC
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12919441
Report Number1221934-2021-03561
Device Sequence Number17540049
Product Code MAI
UDI-Device Identifier10886705001064
UDI-Public10886705001064
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number210708
Device Catalogue Number210708
Device Lot Number6L40998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/27/2021
01/03/2022
01/29/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/28/2021
01/04/2022
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown